Alert archive / Mississippi / Red Flag Warnings in 2022
Red Flag Warning 3, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Apr 8, 2022, 3:22 AM CDT for Escambia County, Okaloosa County, Santa Rosa County, Florida; Baldwin County, Mobile County, Washington County, Alabama; 4 counties in Mississippi. It took effect at Apr 8, 2022, 10:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 3:22 AM CDT (08:22 UTC)
- In effect from
- Apr 8, 2022, 10:00 AM CDT
- Expired
- Apr 8, 2022, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Mobile, AL
Counties Baldwin County, AL, Mobile County, AL, Washington County, AL, Escambia County, FL, Okaloosa County, FL, Santa Rosa County, FL, George County, MS, Greene County, MS, Perry County, MS, Stone County, MS
The radar
The Mobile radar (KMOB), 28 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 8.4 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3091 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
441 WWUS84 KMOB 080822 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 322 AM CDT Fri Apr 8 2022 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE WESTERN FLORIDA PANHANDLE AND PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS OF 15 TO 20 MPH, AND DRY FUELS... ...FIRE WEATHER WATCH IN EFFECT LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS AROUND 15 MPH, AND HIGH ERC VALUES... FLZ201>206-082230- /O.UPG.KMOB.FW.A.0001.220408T1700Z-220408T2300Z/ /O.NEW.KMOB.FW.W.0003.220408T1500Z-220409T0000Z/ /O.EXT.KMOB.FW.A.0002.220409T1500Z-220409T2300Z/ Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- 322 AM CDT Fri Apr 8 2022 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE WESTERN FLORIDA PANHANDLE DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS 15 TO 20 MPH, AND HIGH ERC VALUES... ...FIRE WEATHER WATCH IN EFFECT LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS AROUND 20 MPH, AND HIGH ERC VALUES... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 10 AM this morning to 7 PM CDT this evening. A Fire Weather Watch remains in effect from 10 AM Saturday morning to 6 PM CDT Saturday evening. * AFFECTED AREA...Fire Weather Zones 201, 202, 203, 204, 205 and 206. * WINDS...West 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ ALZ261>266-082230- /O.UPG.KMOB.FW.A.0001.220408T1700Z-220408T2300Z/ /O.NEW.KMOB.FW.W.0003.220408T1500Z-220409T0000Z/ Mobile Inland-Baldwin Inland-Mobile Central-Baldwin Central- Mobile Coastal-Baldwin Coastal- 322 AM CDT Fri Apr 8 2022 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR PORTIONS OF SOUTHWEST ALABAMA DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS AROUND 15 MPH, AND HIGH KBDI VALUES... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 10 AM this morning to 7 PM CDT this evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 261, 262, 263, 264, 265 and 266. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ ALZ052-MSZ075-076-078-079-082230- /O.NEW.KMOB.FW.W.0003.220408T1500Z-220409T0000Z/ Washington-Perry-Greene-Stone-George- 322 AM CDT Fri Apr 8 2022 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR PORTIONS OF SOUTHEAST MISSISSIPPI DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS AROUND 15 MPH, AND DRY FUELS... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 10 AM this morning to 7 PM CDT this evening. * AFFECTED AREA...Fire Weather Zones 052, 075, 076, 078 and 079. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
599 WWUS84 KMOB 081957 RFWMOB URGENT - FIRE WEATHER MESSAGE National Weather Service Mobile AL 257 PM CDT Fri Apr 8 2022 ...A RED FLAG WARNING IS IN EFFECT TODAY FOR THE WESTERN FLORIDA PANHANDLE AND PORTIONS OF SOUTHWEST ALABAMA AND SOUTHEAST MISSISSIPPI DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS OF 15 TO 20 MPH, AND DRY FUELS... ...FIRE WEATHER WATCH IN EFFECT LATE SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS AROUND 15 MPH, AND HIGH ERC VALUES... FLZ201>206-091100- /O.CON.KMOB.FW.W.0003.000000T0000Z-220409T0000Z/ /O.CON.KMOB.FW.A.0002.220409T1500Z-220409T2300Z/ Escambia Inland-Escambia Coastal-Santa Rosa Inland- Santa Rosa Coastal-Okaloosa Inland-Okaloosa Coastal- 257 PM CDT Fri Apr 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR THE WESTERN FLORIDA PANHANDLE DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS 15 TO 20 MPH, AND HIGH ERC VALUES... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY AFTERNOON FOR THE WESTERN FLORIDA PANHANDLE DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS 15 TO 20 MPH, AND HIGH ERC VALUES... The National Weather Service in Mobile has issued a Red Flag Warning, which is in effect from 10 AM this morning to 7 PM CDT this evening. A Fire Weather Watch remains in effect from 10 AM Saturday morning to 6 PM CDT Saturday evening. * AFFECTED AREA...Fire Weather Zones 201, 202, 203, 204, 205 and 206. * WINDS...West 15 to 25 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ ALZ052-261>266-MSZ075-076-078-079-090000- /O.CON.KMOB.FW.W.0003.000000T0000Z-220409T0000Z/ Washington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Perry-Greene-Stone- George- 257 PM CDT Fri Apr 8 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR PORTIONS OF SOUTHEAST MISSISSIPPI DUE TO A COMBINATION OF LOW RELATIVE HUMIDITY VALUES, 20 FOOT WINDS AROUND 15 MPH, AND DRY FUELS... * AFFECTED AREA...Fire Weather Zones 052, 075, 076, 078 and 079. * WINDS...West 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 19 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Apr 7, 11:58 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, Apr 7, 11:58 PM CDT, 3 hours 24 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1158 PM CDT Thu Apr 7 2022
.AVIATION...
06Z issuance...VFR conditions will continue across the region
through Friday evening. A light west to northwest wind is expected
overnight. West to northwest winds will increase to 15-20 knots
across much of the region again after 14-16Z Friday and persist
through the afternoon. Winds may gust between 25-30 knots at
times through the afternoon hours. /21
&&
.PREV DISCUSSION... /issued 931 PM CDT Thu Apr 7 2022/
NEAR TERM /Now Through Saturday/...Oh how nice it feels to write
a short and sweet AFD after what seems like the last 4 weeks of
AFD's consisted of severe weather. Friday and Saturday look nice
with upper level troughing centered over the east coast slowly
lifting northwest. Surface high pressure building into the area
will keep dry northwesterly flow pumping into the area. The only
main hazards will be the high fire danger which the fire weather
forecaster will cover with the next package at 4 am. However, the
main gist is it won't be a good day to burn and better days will
be coming up later in the week. Temperatures will be mild with
highs in the upper 60s to low 70s and dewpoints down in the 30s
leading to lows in the low 40s. Overall just pleasant and if we
could go ahead an bottle this forecast up for the next 9 months,
that would be great! BB/03
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...High Rip Current Risk through Friday afternoon for ALZ265-266.
Fire Weather Watch Friday afternoon for ALZ261>266.
FL...High Rip Current Risk through Friday afternoon for FLZ202-204-
206.
Fire Weather Watch Friday afternoon for FLZ201>206.
Fire Weather Watch Saturday afternoon for FLZ201>206.
MS...None.
GM...Small Craft Advisory until 10 PM CDT Saturday for GMZ650-655-670-
675.
Small Craft Advisory until 10 PM CDT Friday for GMZ630>636.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 7:29 AM CDT | Wind Advisory | MOB | Escambia, Okaloosa, Santa Rosa | 12 hr |
Nearby
Red Flag Warnings in Mississippi, 2022Red Flag Warnings in Florida, 2022Red Flag Warnings in Alabama, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.